Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Feb 7, 2008, 4:08 PM CST for 28 counties in Texas. It took effect at Feb 8, 2008, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2008, 4:08 PM CST (22:08 UTC)
- In effect from
- Feb 8, 2008, 10:00 AM CST
- Expired
- Feb 8, 2008, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Austin/San Antonio, TX
All 28 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 29 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1359 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 072208 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 408 PM CST THU FEB 7 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 4 PM CST FRIDAY FOR PORTIONS OF SOUTH CENTRAL TEXAS... ...RED FLAG WARNING IS CANCELLED FOR TODAY... .WINDS WILL BE BREEZY ONCE AGAIN FRIDAY AS A TROUGH SWEEPS THROUGH THE SOUTHERN PLAINS. WINDS WILL BECOME WESTERLY AT 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH. RELATIVE HUMIDITIES WILL LOWER TO LESS THAN 25 PERCENT. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS DURING THE DAY ON FRIDAY. TXZ171>173-184>194-203>208-219>221-081300- /O.CAN.KEWX.FW.W.0009.000000T0000Z-080207T2200Z/ /O.NEW.KEWX.FW.W.0010.080208T1600Z-080208T2200Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FRIO-ATASCOSA-WILSON- 408 PM CST THU FEB 7 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 4 PM CST FRIDAY... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CST FRIDAY. THE RED FLAG WARNING HAS BEEN CANCELLED. EXTREME FIRE DANGER WILL CONTINUE THROUGH FRIDAY. VERY DRY CONDITIONS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. WINDS WILL INCREASE IN THE LATE MORNING OUT OF THE WEST AT 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$ TXZ183-202-217-218-228-072315- /O.CAN.KEWX.FW.W.0009.000000T0000Z-080207T2200Z/ VAL VERDE-KINNEY-MAVERICK-ZAVALA-DIMMIT- 408 PM CST THU FEB 7 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING. THE WINDS WILL BEGIN TO DIMINISH LATE THIS AFTERNOON RESULTING IN LESS MIXING OCCURRING. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED AS OF 4 PM. THE RELATIVE HUMIDITIES WILL RECOVER SLOWLY THIS EVENING. $$ TXZ209-222>225-081300- /O.NEW.KEWX.FW.W.0010.080208T1600Z-080208T2200Z/ FAYETTE-KARNES-GONZALES-DE WITT-LAVACA- 408 PM CST THU FEB 7 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 4 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM CST FRIDAY. EXTREME FIRE DANGER WILL CONTINUE THROUGH FRIDAY. VERY DRY CONDITIONS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. WINDS WILL INCREASE IN THE LATE MORNING OUT OF THE WEST AT 10 TO 15 MPH WITH GUSTS OF 20 TO 25 MPH. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
2 follow-up statements
000 WWUS84 KEWX 081247 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 647 AM CST FRI FEB 8 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .A SURFACE TROUGH WILL APPROACH THE AREA THIS AFTERNOON BRINGING WARM...DRY AND BREEZY CONDITIONS TO SOUTH CENTRAL TEXAS. WINDS WILL BECOME SOUTHWESTERLY AT 10 TO 20 MPH. RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 25 PERCENT. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS FROM LATE THIS MORNING THROUGH MID AFTERNOON FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. TXZ171>173-184>194-203>209-219>225-082200- /O.CON.KEWX.FW.W.0010.080208T1600Z-080208T2200Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 647 AM CST FRI FEB 8 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM CST THIS AFTERNOON. AN EXTREME FIRE DANGER WILL CONTINUE TODAY. WARM...DRY AND BREEZY CONDITIONS WILL PERSIST. WINDS WILL BECOME SOUTHWESTERLY AT 10 TO 20 MPH. RELATIVE HUMIDITIES WILL FALL TO BETWEEN 15 AND 25 PERCENT. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
000 WWUS84 KEWX 082130 RFWEWX RED FLAG WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 PM CST FRI FEB 8 2008 ...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 600 PM CST TODAY FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .WEST AND SOUTHWEST WINDS 10 TO 20 MPH ARE EXPECTED TO BECOME WEST AND NORTHWEST AT 10 TO 20 MPH LATE THIS AFTERNOON... AS RELATIVE HUMIDITIES STAY 15 TO 25 PERCENT. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON... FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. TXZ171>173-184>194-203>209-219>225-090000- /O.EXT.KEWX.FW.W.0010.000000T0000Z-080209T0000Z/ LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 330 PM CST FRI FEB 8 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. AN EXTREME FIRE DANGER WILL CONTINUE THROUGH 600 PM TODAY... AS WARM...DRY AND BREEZY CONDITIONS CONTINUE. WEST AND SOUTHWEST WINDS 10 TO 20 MPH ARE EXPECTED TO BECOME WEST AND NORTHWEST AT 10 TO 20 MPH LATE THIS AFTERNOON...AS RELATIVE HUMIDITIES STAY 15 TO 25 PERCENT. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON...FOR MUCH OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Feb 7, 3:26 PM CST, 42 minutes earlier.
Area forecast discussion, Feb 7, 3:26 PM CST, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 PM CST THU FEB 7 2008 .DISCUSSION...BREEZY CONDITIONS ONCE AGAIN ACROSS SOUTH CENTRAL TEXAS TODAY AS A SHORT WAVE TROUGH SWEEPS THROUGH TEXAS. AFTERNOON TEMPERATURES TODAY HAVE RISEN ABOVE SEASONAL NORMALS WITH AMPLE DOWNSLOPING EFFECTS. OVERNIGHT TONIGHT UNDER CLEAR SKIES AND CALM WINDS...TEMPERATURES WILL DROP INTO THE 30S MOST EVERYWHERE. ANOTHER TROUGH WILL MOVE ACROSS THE SOUTHERN PLAINS ON FRIDAY. THIS TROUGH WILL BE MUCH LESS AMPLIFIED...HOWEVER...STILL ANTICIPATING BREEZY NORTHWEST WINDS ONCE AGAIN DURING THE AFTERNOON. ABOVE NORMAL TEMPERATURES ARE EXPECTED ONCE AGAIN ON FRIDAY...SO WENT SLIGHTLY ABOVE THE GFS MOS GUIDANCE. LOW LEVEL GULF MOISTURE WILL RETURN ON SUNDAY NIGHT. THIS WILL CONTINUE INTO TUESDAY...INCREASING THE OVERNIGHT TEMPERATURES AND CLOUD COVER. A TROUGH AND ASSOCIATED COLD FRONT WILL MOVE INTO THE REGION LATE ON TUESDAY. THIS WILL BRING CHANCES OF SHOWERS AND POSSIBLY THUNDERSTORMS ON TUESDAY AHEAD OF THE FRONTAL PASSAGE. && .FIRE WEATHER... RED FLAG CONDITIONS WILL CEASE TODAY AROUND 4 PM...THUS WILL LET THE RED FLAG WARNING EXPIRE AT 4 PM. EXTREME FIRE DANGER WILL CONTINUE ON FRIDAY. A TROUGH WILL MOVE INTO THE REGION CONTINUING THE BREEZY CONDITIONS. VERY DRY CONDITIONS WILL PERSIST ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THUS...A RED FLAG WARNING WILL BE ISSUED FOR FRIDAY AS WELL. GRASSES ARE CURED AND PLENTIFUL RESULTING AMPLE FUEL FOR GRASS AND WILDLAND FIRES. CONDITIONS ARE NOT EXPECTED TO IMPROVE UNTIL THE SPRING RAINS RETURN RESULTING IN THE GREEN-UP OF VEGETATION. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 39 76 43 76 51 / 0 - 0 - - AUSTIN BERGSTROM INTL AIRPORT 32 74 39 75 46 / 0 - 0 - - DEL RIO INTL AIRPORT 35 78 44 76 52 / 0 - - - - SAN ANTONIO INTL AIRPORT 38 78 45 76 53 / 0 - 0 - - && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 4 PM CST FRIDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...WILLIAMSON...WILSON. RED FLAG WARNING UNTIL 4 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DIMMIT...EDWARDS...FRIO...GILLESPIE... GUADALUPE...HAYS...KENDALL...KERR...KINNEY...LEE...LLANO... MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON...WILSON...ZAVALA. && 03/08
Hazardous weather outlook, Feb 7, 5:00 AM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CST THU FEB 7 2008 TXZ183-184-081100- VAL VERDE-EDWARDS- 500 AM CST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 4 PM TODAY. WINDS AND HUMIDITIES WILL REACH CRITICAL VALUES MAKING CONTROL OF FIRES DIFFICULT. .DAY TWO...FRIDAY... WINDS AND HUMIDITIES WILL APPROACH CRITICAL FIRE WEATHER VALUES FRIDAY AFTERNOON POSSIBLY MAKING CONTROL OF FIRES DIFFICULT. .DAYS THREE THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171>173-185>194-202>208-217>221-228-081100- LLANO-BURNET-WILLIAMSON-REAL-KERR-BANDERA-GILLESPIE-KENDALL- BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR-COMAL- GUADALUPE-CALDWELL-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-DIMMIT- 500 AM CST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 4 PM TODAY. WINDS AND HUMIDITIES WILL REACH CRITICAL VALUES MAKING CONTROL OF FIRES DIFFICULT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ209-222>225-081100- FAYETTE-KARNES-GONZALES-DE WITT-LAVACA- 500 AM CST THU FEB 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.